# SDR CA130401025

- Difficulty date: March 28, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 421C
- Aircraft time: 7,739 hours
- Engine: Cont GTSIO520L
- Propeller: Mcauly 3FF32C501
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 65411912
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PILOT REPORTED FINDING AN OIL LEAK ON THE RT ENGINE AND ASKED MAINTENANCE TO INVESTIGATE. UPON INVESTIGATION THE SOURCE OF THE OIL WAS FOUND TO BE A CRACK ON THE RT SIDE OF THE CRANKCASE BETWEEN CYLINDER NR 3 & 5.  AT LAST ENGINE O/H, THE ENGINE WAS ASSEMBLED WITH AN O/H HEAVY STYLE CRANKCASE, PN 654119-12.   THE CRACK HAD 3 PARTS, JOINED SOMEWHERE UNDER THE ENGINE DATA TAG.  1 OF THE CRACKS APPEARED TO BE ORIGINATING FROM A CYLINDER NR 3 STUD ATTACHMENT HOLE. THE ENGINE IS BEING REMOVED AND SENT TO AN O/H FACILITY FOR REPAIR.
